MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil experienced resistance in the middle of the echelon 10 microcatheter and the push wire was later found to be stretched and prematurely detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the anterior cerebral artery bifurcation.The max diameter was 5mm, and the neck diameter was 3.35mm.The patient¿s blood flow was normal, and the vessel tortuosity was minimal.It was reported that coil had great resistance after entering the echelon 10 microcatheter.After the spring coil was pushed out of one side of the catheter, when adjusting the position of the spring coil, it was found that the spring coil could not be withdrawn into the microcatheter.The expert chose to withdraw the microcatheter and the coil as a whole.After the withdrawal, the coil was pushed out and found that the coil was separated from the push wire and the distal push wire was stretched.A continuous flush was administered.The physician had repositioned the device once.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Event or Problem Description
Additional information received reported that the coil did not come out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil or echelon 10 catheter returned with the pushwire.Visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil was found to be stretched.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at distal break indicator (manual detachment location); retained by the release wire.The ai and coupler tubing were found present and intact.The pushwire was found to be bent at 19.0cm to 36.0cm from the distal retainer ring.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.071mm @ 0.063mm; measured 0.083mm @ 0.127mm; measured 0.095mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00282 and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00462¿ and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.In addition, the echelon 10 catheter appeared to be compatible for use with the coil as it has a labeled inner diameter (id) of 0.017".The returned coil could not be used for resistance testing with an in-house catheter due to its damaged condition.Conclusion: based on the analysis performed, the customer complaint was confirmed.However, the root causes could not be determined.The pushwire was returned with the implant coil already detached.The pushwire was bent at several location.Additionally, the pushwire was found broken at manual detachment location with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.Possible causes include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.There was no non-conformance to specification identified that led to the reported issues.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the catheter was not returned; any contribution of the catheter to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13078227
Report Number2029214-2021-01667
Device Sequence Number19897535
Product Code KRD
UDI-Device Identifier00847536031838
UDI-Public00847536031838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot NumberB119021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer12/25/2021
02/10/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/19/2022
02/28/2022
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight80 KG